Alert archive / Alabama / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS Huntsville, AL
NWS Huntsville, AL issued this wind chill advisory at Jan 4, 2014, 2:05 PM CST for 9 counties in Alabama. It took effect at Jan 6, 2014, 4:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 2:05 PM CST (20:05 UTC)
- In effect from
- Jan 6, 2014, 4:00 AM CST
- Expired
- Jan 5, 2014, 5:22 AM CST
- In force
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 11:37 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 4, 11:37 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1137 AM CST SAT JAN 4 2014 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1038 AM CST SAT JAN 4 2014/ THE TENNESSEE VALLEY IS ENJOYING A NICE WARMUP UNDER MOSTLY SUNNY SKIES THIS MORNING. AFTER LOWS DIPPED INTO THE UPPER TEENS/LOWER 20S...THE MORNING SUN HAS WARMED TEMPS ABOVE THE FREEZING MARK AND INTO THE MID 30S BY 10AM ACROSS THE ENTIRE CWA. HAVE UPDATED THE TEMP FORECAST TO REFLECT THIS QUICKER WARMUP AND TO DILUTE THE W-E GRADIENT IN FORECAST HIGHS FOR THE AFTERNOON...STILL KEEPING HIGHS IN THE MID TO UPPER 40S. ALSO MADE SOME MODIFICATIONS TO THE GOING DEWPOINT FORECAST TO ACTUALLY INCREASE A W-E GRADIENT IN MOISTURE AND BUMP UP DEWPOINT VALUES OVERALL THRU THE AFTERNOON. INCREASING SOUTHERLY FLOW SHOULD HELP DEWPOINTS CLIMB INTO THE 20S THRU THE AFTERNOON...BUT A SLIGHTLY MORE EASTERLY FETCH OVER THE NE COUNTIES TENDS TO COME WITH LOWER DEWPOINTS IN JACKSON/DEKALB COUNTIES. HAVE ADJUST THE GRIDS TO ACCOUNT FOR BOTH OF THESE TRENDS ALREADY SEEN IN THE MORNING MOISTURE FIELDS. A LOW LEVEL DECK OF CLOUDS IS SPREADING NW ACROSS CENTRAL GEORGIA THIS MORNING AND WILL TREK TOWARD THE TN VALLEY THRU THE DAY. BOTH ISENTROPIC ANALYSIS AND TIMING OF THE PROGRESSION FOR THE LEADING EDGE OF THE CLOUD DECK INDICATE THAT THE CLOUDS SHOULD REMAIN CLEAR OF THE CWA UNTIL ARND 00Z. ATTM...THE DECK SHOULD ENCROACH UPON FAR SE PORTIONS OF THE CWA (MAINLY DEKALB CO) CLOSER TO THAT 00Z TIMEFRAME WITH THE ENTIRE CWA SEEING A RAPID INCREASE IN CLOUD COVER BTWN 00-06Z ASSOCIATED WITH INC MOISTURE AHEAD OF THE COLD FRONT TO OUR NW. THE GOING FORECAST INDICATED THIS INCREASING CLOUD TREND WELL THIS EVENING. CCC && .AVIATION... FOR 18Z TAFS...STRONG/GUSTY SSE WINDS WILL PERSIST THRU MUCH OF THE DAY UNDER MOSTLY CLEAR SKIES. 2KFT WINDS WILL INCREASE TO AOA 19030KT AFTER 00Z THIS EVENING AND APPROACH LLWS CRITERIA AT BOTH TERMINALS...BUT SFC WIND ARE EXPECTED TO REMAIN JUST HIGH ENOUGH TO KEEP LLWS OUT OF THE TAFS ATTM. LOWER CLOUDS (AOA 1KFT) WILL BUILD FROM BOTH THE E AND W/SW AND GRADUALLY IMPACT BOTH TERMINALS BTWN 06-09Z. LOWER CIGS CAN BE EXPECTED TO PERSIST THRU THE END OF THE TAF PERIOD AS A COLD FRONT AND ASSOCIATED PRECIP PUSHES TOWARD THE TERMINALS FROM THE W...WITH A SMALL WINDOW OF IMPROVEMENT TOWARD 2KFT POSSIBLE NEAR THE END OF THE PERIOD. CCC && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 4, 1:31 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 131 PM CST SAT JAN 4 2014 ALZ001>010-016-TNZ076-096-097-051100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 131 PM CST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE POTENTIAL FOR HAZARDOUS WINTER WEATHER EXISTS LATE SUNDAY AFTERNOON AND EVENING AS A STRONG ARCTIC COLD FRONT PLUNGES THROUGH THE REGION. LONG-LIVED DANGEROUS COLD TEMPERATURES ARRIVE LATE SUNDAY NIGHT AND LAST THROUGH TUESDAY...AND THIS COULD BE THE COLDEST AIR TO AFFECT THE AREA IN THE LAST TWO DECADES. RAIN WILL BRIEFLY CHANGE TO A BRIEF PERIOD OF SLEET AND SNOW IN NORTHWEST ALABAMA DURING THE LATE AFTERNOON...AND TRANSLATE SOUTHEAST QUICKLY ACROSS THE REST OF NORTH ALABAMA AND SOUTHERN TENNESSEE DURING THE EARLY EVENING HOURS. SLEET AND SNOW ACCUMULATIONS WILL BE LESS THAN A HALF INCH WEST OF INTERSTATE 65...BUT REACH AS HIGH AS ONE TO ONE AND ONE HALF INCHES EAST OF INTERSTATE 65 IN THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU...INCLUDING SAND MOUNTAIN AND LOOKOUT MOUNTAIN. HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP SUNDAY NIGHT INTO EARLY MONDAY AS MOISTURE FREEZES QUICKLY ON AREA ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL ALSO DROP WIND CHILL VALUES WELL BELOW ZERO...AS LOW AS 20 BELOW ZERO ON MONDAY IN THE HIGHER ELEVATIONS. THE BITTERLY COLD AIR WILL CONTINUE TO POUR INTO THE REGION MONDAY INTO TUESDAY. TEMPERATURES ON MONDAY WILL REMAIN IN THE TEENS IN VALLEY LOCATIONS...AND SINGLE DIGITS IN THE HIGHER ELEVATION LOCATIONS. WIND CHILLS WILL STAY BELOW ZERO DUE TO THE BLUSTERY WINDS MONDAY THROUGH TUESDAY MORNING. LOWS TUESDAY MORNING WILL DROP INTO THE SINGLE DIGITS FOR MOST AREAS...WITH HIGHER ELEVATION LOCATIONS POSSIBLY DIPPING BELOW ZERO. WIND CHILLS WILL REMAIN DANGEROUSLY LOW...FROM ZERO TO 20 BELOW ZERO. THOUGH TEMPERATURES WILL SLOWLY CLIMB INTO THE 30S AND 40S WEDNESDAY...GROUND TEMPERATURES WILL BE SIGNIFICANTLY COLDER. ANOTHER APPROACHING SYSTEM WILL BRING RAIN BACK TO THE REGION WEDNESDAY NIGHT AND THURSDAY...WITH THE POTENTIAL FOR SOME FREEZING RAIN AND ACCUMULATING ICE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 2:05 PM CST | Wind Chill Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 70 hr |
Nearby
Wind Chill Advisories in Alabama, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.